MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US PINNACLE 100 ACET CUP 50MM; HIP ACETABULAR CUP

DEPUY ORTHOPAEDICS INC US PINNACLE 100 ACET CUP 50MM; HIP ACETABULAR CUP
Catalog Number 121701050
Medical Device Problem Codes Device Dislodged or Dislocated (2923); Noise, Audible (3273)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 01/31/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product complaint # (b)(4).D4-the device catalog number is unknown; therefore, udi is unavailable.This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported that "patient presented herself 2 years after fracture-tep of the right hip with sudden onset of "squeaking" of the operated hip.Radiological dislocation of the inlay, intraoperatively during revision operation, a dislocation was confirmed but also significant wear of the inlay.Inlay has been preserved during revision and can be sent for analysis/investigation if necessary.".
 
Additional Manufacturer Narrative
Product complaint #(b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
Additional information received: was there a surgical delay? if yes, what is the duration of the delay? no delay.Can you confirm the primary surgery date or the original implantation date? (b)(6) 2022.Can you please provide the date the patient was revised? (b)(6) 2024.Please confirm if the liner disassociated from the cup or if the liner dislocated from the head? the liner disassociated from the cup.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary : according to the information received, "patient presented herself 2 years after fracture-tep of the right hip with sudden onset of "squeaking" of the operated hip.Radiological dislocation of the inlay, intraoperatively during revision operation, a dislocation was confirmed but also significant wear of the inlay.Inlay has been preserved during revision and can be sent for analysis/investigation if necessary." no device associated with this report was received for examination.However, based on the observations on the returned implants, the reported disassociation event between the acetabular cup and liner can be confirmed.It is not unreasonable that noise would be present due to the ceramic head articulating against the metal cup with the information provided is not possible to determine a potential cause at this moment.The mode of failure of the device is multi-factorial and consideration must be given to all other potential influences such as surgical process, patient variables (e.G.Activity level and use), anatomical considerations and patient changes over time.Any conclusions from the investigational input provided have to be placed into context with all other relevant factors.The overall complaint was confirmed as the observed condition of the involved ceramic head and liner would contribute to the complained issue.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot : 1) quantity manufactured: 8; 2) date of manufacture: 15-oct-2021; 3) any anomalies or deviations identified in dhr: none; 4) expiry date: 30-sep-2031; 5) ifu reference: (b)(4).Device history batch: a manufacturing record evaluation was performed for the finished device [121701050 / 9891046] number, and no non-conformances / manufacturing irregularities related to the malfunction were identified during manufacturing.

Brand Name
PINNACLE 100 ACET CUP 50MM
Common Device Name
HIP ACETABULAR CUP
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
Manufacturer (Section G)
CORK MFG & MATERIAL WAREHOUSE
loughbeg ringaskiddy
cork IN 46581 0988
Manufacturer Contact
kate karberg
700 orthopaedic dr.
warsaw, IN 46581
3035526892
MDR Report Key18796796
Report Number1818910-2024-04550
Device Sequence Number7248555
Product Code LPH
UDI-Device Identifier10603295008545
UDI-Public10603295008545
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
P070026
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 02/28/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number121701050
Device Lot Number9891046
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/21/2024
Supplement Date Received by Manufacturer03/04/2024
04/15/2024
05/14/2024
Initial Report FDA Received Date02/28/2024
Supplement Report FDA Received Date03/06/2024
04/17/2024
05/14/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/15/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ALTRX NEUT 32IDX50OD.; ALTRX NEUT 32IDX50OD.; APEX HOLE ELIM POSITIVE STOP.; CORAIL2 STD SIZE 13.; DELTA CER HEAD 12/14 32MM +1.; UNKNOWN HIP FEMORAL HEAD.
Outcome Attributed to Adverse Event Required Intervention;
Patient Age69 YR
Patient SexFemale